Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 74, NWS Bismarck, ND

August 1, 2010Dunn County, McLean County, North Dakota

NWS Bismarck, ND issued this tornado warning at Aug 1, 2010, 4:54 PM MDT for Dunn County, McLean County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2010, 4:54 PM MDT (22:54 UTC)
Expired
Aug 1, 2010, 5:45 PM MDT
In force
51 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Dunn County, ND, McLean County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:39 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WFUS53 KBIS 012254
TORBIS
NDC025-055-012345-
/O.NEW.KBIS.TO.W.0074.100801T2254Z-100801T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT SUN AUG 1 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  WEST CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 645 PM CDT/545 PM MDT/

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES EAST OF MANDAREE...OR 57 MILES SOUTHEAST
  OF WILLISTON...AND MOVING SOUTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
  DUNN AND WEST CENTRAL MCLEAN COUNTIES...INCLUDING THE FOLLOWING
  LOCATIONS SKUNK CREEK BAY RECREATION AREA AND MCKENZIE BAY
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4780 10259 4778 10251 4777 10249 4776 10242
      4767 10205 4757 10215 4758 10220 4752 10220
      4749 10223 4770 10265
TIME...MOT...LOC 2254Z 297DEG 28KT 4774 10256

$$

KINNEY
4 follow-up statements
181 
WWUS53 KBIS 012300
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
600 PM CDT SUN AUG 1 2010

NDC025-055-012345-
/O.CON.KBIS.TO.W.0074.000000T0000Z-100801T2345Z/
MCLEAN ND-DUNN ND-
600 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN DUNN AND WEST
CENTRAL MCLEAN COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 557 PM CDT...TRAINED WEATHER SPOTTERS IN MANDAREE REPORTED 
SEVERAL FUNNELS AND A ROTATING WALL CLOUD.  THIS TORNADIC STORM WAS 
LOCATED 7 MILES EAST OF MANDAREE...OR 59 MILES SOUTHEAST OF 
WILLISTON...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SKUNK CREEK BAY RECREATION AREA...MCKENZIE BAY RECREATION AREA AND 
  TWIN BUTTES. THIS INCLUDES THE ROAD FROM MANDAREE TO MCKENZIE BAY  
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4778 10255 4778 10252 4776 10246 4776 10242
      4767 10205 4757 10215 4758 10220 4752 10220
      4749 10223 4769 10261
TIME...MOT...LOC 2259Z 297DEG 28KT 4772 10251

$$

VINING
822 
WWUS53 KBIS 012317
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SUN AUG 1 2010

NDC025-055-012345-
/O.CON.KBIS.TO.W.0074.000000T0000Z-100801T2345Z/
MCLEAN ND-DUNN ND-
617 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN DUNN AND WEST
CENTRAL MCLEAN COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 16 MILES EAST OF MANDAREE...OR 58 MILES NORTH OF
DICKINSON...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCKENZIE BAY RECREATION AREA AND TWIN BUTTES...AS WELL AS LAKE 
SAKAKAWEA WEST OF THE INDIAN HILLS RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4764 10248 4776 10241 4767 10205 4757 10215
      4758 10220 4752 10220 4749 10223
TIME...MOT...LOC 2315Z 297DEG 28KT 4766 10235

$$

VINING
254 
WWUS53 KBIS 012336
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT SUN AUG 1 2010

NDC025-055-012345-
/O.CON.KBIS.TO.W.0074.000000T0000Z-100801T2345Z/
MCLEAN ND-DUNN ND-
636 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN DUNN AND WEST
CENTRAL MCLEAN COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED 7 MILES SOUTHWEST OF RAUB...OR 55 MILES 
SOUTHWEST OF MINOT...MOVING EAST AT 30 MPH. THE STORM DOES NOT 
APPEAR TO BE TORNADIC AT THIS TIME...BUT THE STORM IS STILL CAPABLE 
OF PRODUCING QUARTER SIZED HAIL...STRONG WINDS...AND VERY HEAVY 
RAIN. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN MCLEAN COUNTY...SOUTHEAST OF THE 
DEEP WATER CREEK RECREATION AREA AND THE MCKENZIE BAY RECREATION 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4759 10240 4771 10222 4767 10205 4757 10215
      4758 10220 4752 10220 4749 10223
TIME...MOT...LOC 2334Z 292DEG 27KT 4767 10212

$$

VINING
697 
WWUS53 KBIS 012346
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT SUN AUG 1 2010

NDC025-055-012355-
/O.EXP.KBIS.TO.W.0074.000000T0000Z-100801T2345Z/
MCLEAN ND-DUNN ND-
646 PM CDT SUN AUG 1 2010

...THE TORNADO WARNING FOR NORTHEASTERN DUNN AND WEST CENTRAL MCLEAN
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THIS STORM WAS SOUTH OF RAUB AND MOVING SOUTHEAST.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4759 10240 4771 10222 4767 10205 4757 10215
      4758 10220 4752 10220 4749 10223
TIME...MOT...LOC 2336Z 292DEG 27KT 4766 10210

$$

VINING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 1, 1:41 PM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 1, 1:41 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT SUN AUG 1 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
GFS AND ECMWF MODELS CONTINUE TO PORTRAY A BROAD UPPER RIDGE WITH
MULTIPLE LOW AMPLITUDE SHORT WAVES MOVING THROUGH OVER THE
NORTHERN PLAINS. THIS WILL KEEP THE THREAT FOR THUNDERSTORMS IN
TONIGHT WITH A GRADUAL LESSENING OF THE THUNDERSTORM THREAT
MONDAY INTO TUESDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE
STATE. GRADUALLY THE UPPER AIR PATTERN WILL TRANSITION TO A
NORTHWEST FLOW REGIME BY WEDNESDAY WITH WEAK CYCLONIC FLOW ALOFT
WITH WEAK SURFACE HIGH PRESSURE OVER THE REGION. THIS LEADS TO
SOME UNCERTAINTY IN THE PRECIP FORECAST BY THE END OF THE PERIOD.

OUTFLOW BOUNDARY LEFTOVER FROM SATURDAY NIGHTS CONVECTION LOOKS
LIKE A FOCUS FOR THUNDERSTORMS INITIATION ACROSS EASTERN MONTANA
INTO NORTHWEST NORTH DAKOTA AND ACROSS SOUTHERN CANADA. ABUNDANT
LOW LEVEL MOISTURE AND LOWER CONVECTIVE TEMPERATURES ALSO
PLAYING A ROLE IN GETTING THINGS ORGANIZED THERE SOONER THAN
ELSEWHERE.

WILL MENTION STRONG THUNDERSTORMS ACROSS THE NORTH AND EAST THIS
EVENING AND THEN WILL DROP THE CHANCES TO WIDELY SCATTERED TO
ISOLATED FOR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY
MODERATE TO SLIGHTLY COOLER TEMPS BUT ABOUT NORMAL FRO THIS TIME
OF THE YEAR.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

LONG TERM ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY REGARDING
LARGE SCALE FEATURES FOR THE LONG TERM FORECAST. AT UPPER
LEVELS...THE LARGE HUDSON BAY LOW BEGINS A SLOW PROGRESSION EASTWARD
AND THE WEST COAST TROUGH PROGRESSES EASTWARD ACROSS THE ROCKIES AND
TOWARDS THE NORTHERN PLAINS.

THE AFOREMENTIONED UPPER LEVEL HUDSON BAY LOW WITH A WEST COAST
TROUGH WILL KEEP A SHORTWAVE RIDGE OVER THE WESTERN/NORTHERN PLAINS
THURSDAY THROUGH FRIDAY. HAVE KEPT ONLY SLIGHT CHANCE OF
PRECIPITATION OVER THE FAR WEST THIS TIME PERIOD.

BY FRIDAY NIGHT THE WEST COAST TROUGH IS MOVING ACROSS THE ROCKIES
AND BRINGING SOUTHWEST FLOW ALOFT TO THE NORTHERN PLAINS...ALLOWING
SHORTWAVES IN THE FLOW TO MOVE ACROSS THE AREA. A SURFACE LOW/TROUGH
DEVELOPS IN THE LEE OF THE ROCKIES AND SLOWLY MOVES EASTWARD ACROSS
THE WESTERN PLAINS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH MORE UNCERTAINTY
IN THE FLOW PATTERN SUNDAY. THUS HAVE A CHANCE OF THUNDERSTORMS
FRIDAY NIGHT THROUGH SATURDAY NIGHT.

REGARDING TEMPERATURES...HIGHS MAINLY IN THE 80S WITH LOWS MAINLY 55
TO 60.

&&

.AVIATION...

MAIN SURFACE FEATURES ARE THE LOW IN NORTH CENTRAL SOUTH DAKOTA WITH
A TROUGH EXTENDING NORTHEAST ACROSS SOUTHEASTERN NORTH DAKOTA. THIS
FEATURE WILL BE A FOCUS OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON
AND EVENING. KJMS MAY BE AFFECTED BY CONVECTION JUST NORTH OF THIS
BORDER.

UPPER LEVEL SHORTWAVES MOVING WEST TO EAST ACROSS NORTHERN
NORTH DAKOTA AND SOUTH CENTRAL CANADA WILL LIKELY BE ASSOCIATED WITH
SCATTERED THUNDERSTORMS ACROSS NORTHERN TAF SITES OF KISN AND KMOT.

OTHERWISE A CHANCE OF SCATTERED THUNDERSTORMS FOR ALL TAF SITES.
CONFIDENCE LOW ON TIMING AND PLACEMENT OF SCATTERED CONVECTION.
MAINLY VFR CONDITIONS WITH A CHANCE OF THUNDERSTORMS ALL PERIOD
THROUGH MONDAY MORNING. MAY SEE PATCHY FOG OVERNIGHT GIVEN RECENT
(AND FUTURE) HEAVY RAINS. NOT IN CURRENT SET OF TAFS BUT LOOK FOR
UPDATES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ABELING
LONG TERM/AVIATION...VINING
Hazardous weather outlook, Aug 1, 4:05 AM MDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT SUN AUG 1 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
505 AM CDT SUN AUG 1 2010 /405 AM MDT SUN AUG 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WILL SLOWLY MOVE EAST
TODAY INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP TODAY INTO TONIGHT IN RESPONSE TO THIS LOW PRESSURE.
SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY
THROUGH SATURDAY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA.
WE WILL BECOME MORE SPECIFIC WITH ANY SEVERE WEATHER POTENTIAL AS WE
GET CLOSER TO ANY SUCH EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT AS
SEVERE THUNDERSTORMS DEVELOP. PLEASE REPORT ANY SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

KS

In the hours before

Local storm report, Aug 1, 3:22 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
422 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             13 WNW WILLISTON        48.23N 103.89W
08/01/2010  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

            WINDOWS BROKEN ON NORTH SIDE OF HOUSE. HAIL STILL
            OCCURRING AT 410 PM CDT.

&&

HWETZEL
Local storm report, Aug 1, 4:19 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     11 N WATFORD CITY       47.96N 103.28W
08/01/2010  E60 MPH          MCKENZIE           ND   TRAINED SPOTTER

&&

HWETZEL
Local storm report, Aug 1, 4:27 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
527 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             KEENE                   47.93N 102.94W
08/01/2010  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&

HWETZEL
Local storm report, Aug 1, 4:35 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
535 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             KEENE                   47.93N 102.94W
08/01/2010  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&

HWETZEL
Special weather statement, Aug 1, 4:46 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT SUN AUG 1 2010

NDZ004-012330-
BOTTINEAU ND-
546 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BOTTINEAU COUNTY UNTIL
630 PM CDT...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WESTHOPE...OR 23 MILES WEST OF
BOTTINEAU...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ROTH AROUND 555 PM CDT.
SOURIS AROUND 610 PM CDT.
CARBURY AROUND 625 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Local storm report, Aug 1, 4:52 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             WILLISTON               48.15N 103.63W
08/01/2010  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

&&

HWETZEL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:12 PM MDTAreal Flood AdvisoryBISRolette3 hr
Jul 31, 7:19 PM MDTSevere Thunderstorm WarningBISRolette26 min
Jul 31, 11:58 PM MDTAreal Flood AdvisoryBISBurleigh, Emmons, Logan, McIntosh, McLean, Morton and 2 more3 hr
Aug 1, 2:41 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams64 min
Aug 1, 3:41 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams64 min
Aug 1, 4:29 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail61 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.